This pmr and gca

To all, this forum is amazing, especially when you have PMR PRO and DORSET LADY with you. My thanks to you both. After a year,starting with 40mgs, now down to 9mgs.........Not been easy after having a broken leg and being out of action for over 8 weeks But suddenly I think I am on the mend and that my adrenals' are possibly coming back. A slow but sure method is a must. I hope to be down to 7mgs by Mid September with luck, then will see my Ruem. I was so down last year from October to February this year, then a broken leg, as I said didn't help. Just wanted to say there is light at the end of the tunnel, although we might get stuck somewhere half way through. Hope and love to all of ypu.

18 Replies

  • I agree, morrison.

    Hats off to PMRpro and DorsetLady especially - true experts with a wealth of experience, reliability and empathy for others with PMR, new or existing. As important, they can see the lighter side of this horrible illness to keep others' spirits up when the going gets tough.

    Keep smiling on the journey ;-)

    MB :-)

  • Sometimes we don't know that other people feel the same, I for one have never classed this as a horrible illness. Possibly because it took over 3 years to be diagnosed. Then the journey with pred took over. That is the reason I just want to inform other people with this about the highest and the lowest mind swings. Not all go through it, or possibly in different ways . Again we are all different people.

  • Thank you .

    Yes, I think those of us with a long history of not being diagnosed perhaps do have a different attitude to PMR. The memory of the relief of that first dose of pred after 5 years of constant pain is still as clear now as it was then!

  • I know after not being able to lift my arms up for 3 years and having to lift Heavy equipment's around as a photographer didn't help, but the motto was up and on. Thank you PMR PRO. For your constant help and understanding x

  • My pleasure :-)

  • I well remember re-decorating my bathroom in the middle of the night, once on the magic preds. The only problem is, I put the floor tiles on the ceiling.. ;--/

  • Hi morrison,

    Ahh - the light! Sometimes it's very dim, but yes, it does get brighter as you go along.

    Must admit I was very down at the beginning of all these shenanigans, which is unlike me, I'm a 'cup half full' person normally, but those on here helped me enormously get through some very difficult times.

    As the old saying goes - when the going gets tough, the tough get going! And I'm tough as old boots - no comment Mark - except when it comes to grandkids - somehow this weekend been conned into looking after goldfish, indefinitely 🤔🐟🐠

  • No - you're a better woman than me Gunga Din...

  • Can't find Gunga Din's profile here - but hey ho!

    Best wishes


  • No comment DorsetLady! ;-))

  • Thank you for your reply, we are certainly all different, and this forum helps enormously x

  • You are doing so well! I whole heartedly agree about the positivity and helpfulness of this site.especially the veterans you mention who are incredibly informed and helpful. I get a lot of help from people who describe their struggles too, I feel far less alone and freakish. Go well!

  • Oi!

    Less if the veterans, thank you very much👿 Not quite in my dotage - yet! Although others may disagree!

    None taken😉

  • Oops! I was referring to your experience and knowledge of these conditions and your reassuring, enduring presence on this site. No age reference was meant, besides we're all pretty much of an age anyway and it's only a number. 😉💐

  • I know!

    But we 'veterans' have to keep you youngster on your toes.👣 And we're all 20 anyway🤔 🎉 - well ish!

  • Hi Morrison,

    WHOA! Ok hope I got your attention. I started at 50 mgs for GCA and PMR. PMR first months later GCA. I was down to 7mgs just a few weeks ago and crashed and burned.

    I did not pay enough attention to what my body was telling me. I was on a course to get off this Prednisone as quickly as I could.

    I am now back UP TO 20mgs. After 2 days I still have some break thru pains.

    It was at 20 mgs the first time trying to blow past it that I felt some break thru pains. Then I pushed past the pains at 17.5, 15, 12.5, 10, 9, 8 ,7. Down to 10 was 4wks then 9,8,7, was every two weeks.

    I had not found this site so I thought it was normal to have all that pain.

    My fear now is I will have to start all over and I NEVER want to take 50 again. Talk about a mood roller coaster ride and hot flash city.

    So I am going to stay on 20 for a while then go on the slow method down to 17.5 and see how well that works.

    I still have a dull right sided headache.

  • Does prednisone make you feel sick? I stay slightly nauseous and headachy. I had my third attack starting in March. Stayed on 60 for six weeks; now down to 10. I stay feeling bad most of the time. Won't we be happy when all this stuff is over and your leg is healed. Prayers to you. Pat

  • It can do - some people are even physically sick. Horrid feeling.

    In some people it causes vertigo - I wonder if a travel sickness pill might help the nausea? You could ask the pharmacist what they think.

You may also like...